Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 2, 2000, 1:21 AM CST for Taylor County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 1:21 AM CST (07:21 UTC)
- Expired
- Mar 2, 2000, 2:15 AM CST
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Taylor County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 2:00 AM CST | Thunderstorm Wind | Abilene, TX | Trees and power lines downed by high winds |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 020721 SVRSJT TXC441-020815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 121 AM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN NORTH CENTRAL TEXAS * UNTIL 215 AM CST * AT 117 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF HAPPY VALLEY...OR ABOUT 14 MILES NORTHEAST OF BLACKWELL...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VIEW AT 145 AM CST OVALO AT 150 AM CST POTOSI AT 205 AM CST ABILENE AT 210 AM CST DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 8:58 PM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Mar 1, 8:58 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 858 PM CST WED MAR 1 2000 WATER VAPOR IMAGERY SHOWING THE UPPER LOW SPINNING ACROSS NORTHEAST AZ AT THIS TIME. CURRENT INSTABILITY INDICES NOT THAT IMPRESSIVE AT THE CURRENT TIME. HOWEVER...GREATER INSTABILITIES ARE INDICATED WEST OF THE AREA WHERE CAPES OF 1000-1500 J/KG AND A STRONG VEERING PROFILE EXIST. STORMS BEGINNING TO FIRE AT THIS TIME JUST TO THE NORTH OF FT STOCKTON. SYSTEMS EASTWARD PROGRESSION IS EVIDENT SO WILL LEAVE POPS AS IS. WILL INCLUDE "POSSIBLY SEVERE" WORDINGS FOR STERLING COUNTY AS THE NEWLY ISSUED TSTM WATCH INCLUDES THAT COUNTY. OTHERWISE...WILL CONTINUE LAKE CAUTIONS FOR THE BIG COUNTTRY. 21
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:58 AM CST | Severe Thunderstorm Warning | SJT | Nolan | 47 min |
| Mar 2, 2:34 AM CST | Severe Thunderstorm Warning | SJT | Taylor | 26 min |
| Mar 2, 2:43 AM CST | Severe Thunderstorm Warning | SJT | Fisher | 62 min |
| Mar 2, 2:52 AM CST | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.